What causes ureteritis post stent insertion in kidney?

default
Posted on Wed, 10 Jun 2015 in Urinary and Bladder Problems
Question: Hi

My Name is XXXXXXX I am 35 year old male. Last week i Was detected with a Kidney stone. I underwent RIRS + URS 10 days back where stone was removed and a stent was inserted in my Left Kideny.Doctor mentioned that stent was added because he saw quite a bit of inflammation at point of obstruction. Stent was placed for 5 days. During 5 days i was given painkillers and IV antibitocs in Amikasin 750 mg and tazact 4.5 gm thrice a day. After 5 days doctor conducted a USG KUB and found that inflammation had subsided and as a result on 6th day he took out the stent.After Stent removal through cystoscopy there was severe pain in my left kidney area (multiple times of what i felt during stone and insertion of Stent). Doctor said he looked for whole Kidney area after stent removal for anyother stone and found nothing

I was injected with double dose of painkillers for me to have releif. I was discharged same day. I was then given does of zucocef 500 antibiotic twice a day witj dicolomol again twice a day for 3 days. 3 days were kind of uneventful. There was discomfort in my kidney area but no severe pain. There was no blood in urine as well and was neither any irritation while passing .During this course of 10 days i oberserved full rest. On 4th day after completion of Antibiotic course i devolped fever of 100 + after 3:00 PM . i contacted my urologist. He said it might be due to UTI as removal procedure of stent might have caused some injury to passage .
Next day he conducted Urine analysis, CBC and USG KUB. All the three tests were negative . I asked my doctor since my tests are clear, why i am having fever? He said they may be due to lack of rest. Would like to mention that he again put me back to a strong dose of antibiotic 1 gm of Mikacin IV and oral medication of pruflox 600 mg once daily for 5 days.i devolped fever nearing 100 second day (5th day after stent removal) as well . There are no more issues other then my frequency of urination has increased other then that i also feel like my head is spinning and feeling of unbalancing while i stand.Do note i am taking lot of fluids as prescribed. I am non diabetic with moderate hypertension for which i take a mild beta blocker daily as prescribed. Can you please help me in understanding if all my tests are clear. Why am i having fever and bodyaches. (I do not have cough, cold or sore throat) . and till when should fever wane off ? And if fever persists when should i contact doctor.?
doctor
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
Fever is definitely due to infection mostly Ureteritis.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have inflammation of ureter(Ureteritis) which is common due to foreign body reaction to the stent.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Was surgery done under spinal anesthesia or General anesthesia?

Urosepsis is a known common complication after endoscopic fragmentation of stone in the ureter and is mostly due to the fact that bacteria studded in the nidus of the stone are liberated and enter in to general circulation causing high grade fever and Urosepsis.

You have not mentioned about whether Urine culture was done or not .It will help to trace out organisms and antibiotic sensitivity pattern so that you can take appropriate antibiotic as per culture report.(Urine analysis may not reveal leukocytes as you have been taking antibiotics since last 10 days).

Looking in to symptoms like head ache and fever that you have and urine analysis being normal I suspect fever and head ache to be due to meningeal irritation (Meningitis).Please discuss this possibility (though remote) with your Urologist.

Continue taking antibiotics advised by your urologist .I think your problem should get resolved within a week.

Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 10 minutes later
Thank You Sir

1.) Both my procedures (stent implantation and stent removal) were done under general anesthesia.
2. ) I do not have headaches. It is like i have "chakkars" that too mild one and there is discomfort in left kidney area (not pain ) but like i can feel that some thing has been done .

Your words are indeed comforting sir. Sir are you saying that i can have fever for a week or it shall subside by 2- 3 days of antibiotics . I Have already taken 2 days of antibiotics after fever devolped Urine culutre was not done.Doctor did not ordered it ...Pardon me But is n't urosepsis serious problem ? Should i readmit to hospital.Sorry for posting so many questions

Thanks XXXXXXX
doctor
Answered by Dr. P. T. Patil 9 hours later
Brief Answer:
Do not worry .Problem will get resolved.

Detailed Answer:
Hello
Thanks for feedback and follow up.

These are the known complications that we we face many a times after fragmentation of stone in the ureter.and putting the stent.

Get your urine culture done so that you can take appropriate antibiotics.

Urosepsis is broad term used to indicate severe UTI and does not necessarily mean to get hospitalized .

You may need to take appropriate antibiotic for another week along with paracetamol.

Thanks and Regarsd.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10154 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures
Medical Topics ,   ,  

Recent questions on  Hypertension

doctor1 MD

Hi, I had a hysterectomy 12 years ago, ovaries out as well. My doctor put me on high dose oral premarin 0.625mg for 10 of those 12 years. I became...

doctor1 MD

i have been seeing my dr for 1year i have dangerously high bp heart palpertations all she wants to do is put me on antideppressants after being on...

doctor1 MD

Respected madam, I am an anaesthesiologist working in a sudivision hospital . Recently i had a pt of hypothyroidism going for cs. her starting BP...

doctor1 MD

I am having a fluttering bubbling feeling in my calves - mostly right one and sometimes lower left inside. I am worried it is a blood clot or...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

Get personalised answers from verified doctor in minutes across 80+ specialties

147 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2